Jump to content
weaning off epilepsy medication - withdrawal symptoms
No replies to this topic
Posted 08 January 2020 - 03:25 PM
My DD was diagnosed with epilepsy at 3 and has been taking medication for the last 10 years. She will be 14 this year.
We have just weaned her off and she has been med free for about a month. The weaning process took 3 months.
During the weaning process she did get quite a number of withdrawal symptoms, which we expected. However whilst she is a lot better than what she was she is still not feeling the best. She runs out of energy really quickly and if she does too much she doesnt feel the best and gets easily tired. I am sure it is all just normal.
We have spoken to her pead and he seemed to think all was ok and she would adjust.
I just wondered whether anyone else has weaned their child and if they had withdrawal symptoms and how long they lasted. I found that the dr's played this down and felt that because we weaned slowly she shouldnt have had too many issues but she felt terrible and so tired a lot of the time.
She has been seizure free so far which we are so happy about. She is obviously a little more anxious than usual because she worries about having a seizure but we are helping her through that and she has coped quite well in that regard (despite a few meltdowns).
I had a blood test done just to check everything else (like iron levels etc) and everything is perfect.
I am just not sure if this is her body adjusting to no meds and she will slowly feel normal again.
I guess I was hoping to hear other peoples weaning stories and how their children coped. Any info would be so helpful.
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users
Top 5 Viewed Articles